MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city:.
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of an 8mm x 3.00mm nc quantum apex balloon catheter, it was noted that the shaft was broken.The procedure was completed with a 3mmx8mm non-boston scientific balloon.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by mfr.: media provided by the customer was reviewed and shows shaft separation.Returned product consisted of an nc quantum apex mr 8mm x 3.00mm catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and blood in the balloon.Balloon was identified with tight folds.Separation was identified at shaft 56.8 cm from the strain relief and prolapse tip was identified.Product analysis confirms the reported event as shaft break was confirmed 56.8 cm from strain relief.Although the reported event stated that time of event was after opening device, contrast was found in inflation lumen and blood in the balloon, which indicates device was prepped and/or likely used in procedure.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15103929
Report Number2124215-2022-25739
Device Sequence Number14482187
Product Code LOX
UDI-Device Identifier08714729783152
UDI-Public08714729783152
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0028149692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient RaceAsian